MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP; ULTRASONIC SURGICAL DEVICE

AOMORI OLYMPUS CO., LTD. THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP; ULTRASONIC SURGICAL DEVICE
Model Number TB-0535FC
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported during a therapeutic adrenal gland removal surgery the tissue pad of the thunderbeat fell off into the patient's body and was retrieved.The procedure was finished with another device.There was no reported patient impact.
 
Additional Manufacturer Narrative
E1/establishment name: tongji hospital affiliated to tongji medical college, huazhong university of science and technology added here due to character limitation in respective field.The subject device was manufactured on may 2023 based on the provided lot information, however an exact date is unknown (h4).The device evaluation is ongoing.Should additional relevant information become available, a supplemental report will be submitted.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and device evaluation.The device was evaluated by olympus, and the customer¿s reported complaint (tissue pad fallen off) was confirmed.A review of the device history record found no deviations that could have caused or contributed to the reported issue.It has been over 1 year since the subject device was manufactured.Based on the results of the investigation, the tissue pad likely fell off due to the following mechanism: 1.Part of the tissue pad peeled off because the seal & cut output was performed when nothing was gripped in the grip (including after the tissue was cut).2.The tissue pad fell off because a load was applied to the peeled off tissue pad.However, the root cause of the reported event could not be determined.The event can be detected/prevented by following the instructions for use (ifu) which state: ¿do not activate output in seal & cut mode while the grasping section is closed without contacting tissue or vessel or ensuring that tissue is transected.Otherwise, a local increase of the temperature due to a friction between the probe tip and the grasping section may result in various forms of damage in the probe tip and/or the tissue pad, such as premature wear, breakage, deformation, and/or falling off inside the body cavity and/or partial separating.¿ ¿when cutting and vessel sealing is performed in seal & cut mode, apply light tension on the tissue so that users can confirm it is transected.Also, stop activation immediately after tissue is transected.Otherwise, the grasping section, the tissue pad, or the probe tip may break and fall off, and partial separating of the tissue pad may occur due to a local increase of temperature caused by the friction between tissue pad and the probe tip during activation.¿ this supplemental report includes additional information regarding the event.B5 has been updated accordingly.A correction has been made to g2 to provide information that was inadvertently not included in the initial medwatch.An update has been made to h3.Also, information has been added to h4.Olympus will continue to monitor field performance for this device.
 
Event or Problem Description
It was reported that the tissue pad fell off and into the patient¿s abdominal cavity.The tissue pad was retrieved within five minutes using forceps.The patient was under general anesthesia at the time of the event.The patient¿s outcome was reported as ¿normal.¿.

Brand Name
THUNDERBEAT 5 MM, 35 CM, FRONT-ACTUATED GRIP
Common Device Name
ULTRASONIC SURGICAL DEVICE
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19315200
Report Number9614641-2024-01089
Device Sequence Number3088455
Product Code GEI
UDI-Device Identifier04953170337574
UDI-Public04953170337574
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K111202
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTB-0535FC
Device Lot Number35K
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2024
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/27/2024
Supplement Date Received by Manufacturer06/04/2024
Initial Report FDA Received Date05/14/2024
Supplement Report FDA Received Date06/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown